Alert archive / Mississippi / Tornado Warnings in 2004
Tornado Warning 51, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Oct 19, 2004, 3:59 PM CDT for Leake County, Neshoba County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2004, 3:59 PM CDT (20:59 UTC)
- Expired
- Oct 19, 2004, 4:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Leake County, MS, Neshoba County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 89 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 19, 9:05 AM CDT | Tornado Watch | SPC | 7 hr |
| Oct 19, 3:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2735 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 3.8
- Supercell composite
- 16.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KJAN 192059 TORJAN MSC079-099-192145- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 359 PM CDT TUE OCT 19 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... LEAKE COUNTY IN CENTRAL MISSISSIPPI NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI THIS INCLUDES THE CITY OF PHILADELPHIA * UNTIL 445 PM CDT * AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES WEST OF EDINBURG...OR ABOUT 8 MILES NORTHEAST OF CARTHAGE...MOVING EAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... EDINBURG BY 405 PM CDT PEARL RIVER AND PEARL RIVER RESORT BY 415 PM CDT PHILADELPHIA BY 430 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3293 8953 3276 8954 3271 8901 3293 8900 $$ GRG
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Oct 19, 2:46 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Oct 19, 2:46 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 246 PM CDT TUE OCT 19 2004 ...FORECAST CHALLENGE IS PRECIP CHANCES TONIGHT AND TOMORROW IN THE NEXT FEW DAYS... .SHORT TERM...THE ZONAL PATTERN OVER THE CWA WILL BE CHANGING BY TOMORROW MORNING AND THE OVERALL PATTERN AMPLIFIES AS A DEEP TROUGH SLIDES DOWN THE WEST COAST. THIS WILL CAUSE THE UPPER FLOW TO BECOME MORE WNW TO NW AS THE UPPER RIDGE DEVELOPS OVER EAST TX DURING THE NEXT 36 TO 48 HRS. TONIGHT AS THE UPPER JET WILL WEAKENS AND DRIER AIR BEGINS TO FILTER INTO THE CWA...THE SEVERE THREAT AND SHRA AND TSRA WILL BEGIN TO DIMINISH. THE BOUNDARY THAT WAS DRAPED JUST NORTH OF THE CWA WILL PUSH THROUGH THE AREA AS A SFC HIGH PUSHES SOUTH OUT OF MID MISSISSIPPI VALLEY THIS WILL ALSO AID IN DRYING OUT THE REGION. TONIGHT THE THETA E RIDGE WILL PUSH OFF TO THE EAST AND A THETA E TROUGH WILL BE OVER THE NORTHERN HALF OF THE CWA BY MIDDAY TOMORROW. THERE WILL BE WEAK ISENTROPIC LIFT OVER THE AREA BUT WITH LITTLE MOISTURE TO WORK WITH COND PREF DEF ARE NEAR 100 MB. ALSO PW VALUES WILL BE DROPPING TO LESS THAN 1.5 AND BY THURSDAY MORNING SOME AREAS IN THE NORTHEAST WILL HAVE LESS THEN .75. SO PRECIP CHANCES ARE NOT LOOKING GREAT. AHEAD OF THE BOUNDARY IN SOUTHERN PORTIONS OF THE CWA WE COULD SEE A FEW SHRA AND TSRA. THERE WILL BE A WEAK S/W WHICH WILL MOVE THROUGH THE NW FLOW TOMORROW AND WITH HIGHER MOISTURE IN THE SOUTH A FEW SHRA AND TSRA MAY DEVELOP. AS FOR SEVERITY OF THE ACTIVITY IN THE SOUTH TOMORROW AFTERNOON AND EVENING...IT LOOKS TO BE A LITTLE MORE SUBDUED. AS FOR THURSDAY AND FRIDAY THE WEATHER LOOKS RELATIVELY QUIET AS THE RIDGE AT THE SFC AND ALOFT CONTROLS THE WEATHER OVER OUR AREA. AS THE UPPER LOW OVER THE WEST COAST CONTINUES TO DIG THE RIDGE WILL CONTINUE TO AMPLIFY OVER THE CENTRAL CONUS. BY THURSDAY NIGHT THE UPPER TROUGH WILL BEGIN TO LIFT TO THE NORTHEAST. THIS WILL CAUSE THE RIDGE AXIS TO MOVE OVER THE REGION EARLY FRIDAY AND THIS IS GOING TO KEEP THE CWA DRY. BY FRIDAY NIGHT THE RIDGE AXIS WILL BEGIN TO SHIFT EAST OF THE AREA AND THE UPPER LOW WILL APPROACH THE CENTRAL PLAINS WHICH WILL BRING US OUR NEXT CHANCE OF PRECIP THIS WEEKEND. .LONG TERM...EXTENDED MODELS IN A LITTLE BETTER AGREEMENT WITH BRINGING A STRONG SYSTEM THROUGH THE CENTRAL PLAINS LATE FRIDAY AND EARLY THIS WEEKEND. GFS IS SLIGHTLY FASTER THAN THE CANADIAN WITH THE ECMWF THE WEAKEST AND FASTEST. AS THE UPPER LOW CONTINUES TO LIFT TO THE NORTHEAST THE RIDGE WILL BEGIN TO BREAK DOWN AND THE UPPER FLOW WILL SHIFT TO SW AND PACIFIC MOISTURE WILL BEGIN TO PUSH BACK INTO THE REGION. BY SATURDAY MORNING THE UPPER LEVEL LOW WILL BE IN SOUTHERN MN...WHILE THE SURFACE LOW PUSHES NORTHEAST INTO EASTERN MN/WESTERN WI. THE TRAILING COLD FRONT WILL PUSH INTO THE CWA BY LATE SATURDAY BEFORE STALLING OUT OVER THE COAST BY SUNDAY NIGHT. THIS FRONT WILL PROVIDE THE FOCUS TO ALLOW SHRA AND TSRA AS WE TRANSITION BACK TO ZONAL FLOW...WHICH WILL ONCE AGAIN SEND WEAK IMPULSES OVER THE CWA. IF GFS IS RIGHT THEN NEXT WEEK WILL BASICALLY MIRROR THIS WEEK WITH SHRA AND TSRA POSSIBLE SUNDAY THROUGH WEDNESDAY WITH THE UPPER RIDGE BUILDING IN THURSDAY...SECOND VERSE SAME AS THE FIRST. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CAB
Hazardous weather outlook, Oct 19, 9:22 AM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 922 AM CDT TUE OCT 19 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 201422- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 922 AM CDT TUE OCT 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND NORTH OF A BASTROP TO CANTON TO DEKALB LINE THIS AFTERNOON AND EVENING. THE MAIN RISK WITH THESE STORMS WILL BE HAIL GREATER THAN THREE QUARTERS OF AN INCH AND ISOLATED TORNADOES. THERE IS ALSO A CHANCE OF STRONG THUNDERSTORMS AS FAR SOUTH AS THE INTERSTATE 20 CORRIDOR THROUGH THE EVENING HOURS. THE MAIN RISK WITH THESE STORMS WILL BE HAIL LESS THAN THREE QUARTERS OF AN INCH AND WINDS AROUND 50 MPH. SOUTHERLY WINDS HAVE BROUGHT IN WARM MOIST AIR FROM THE GULF OF MEXICO. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION BY EARLY THIS EVENING. AS THE DISTURBANCE MOVES EAST...ALONG A NEARLY STATIONARY BOUNDARY IN NORTH MISSISSIPPI...STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP. ADDITIONALLY THERE WILL BE A SUFFICIENT AMOUNT OF WIND SHEAR IN THE LOWER LAYERS OF THE ATMOSPHERE AND...AS A RESULT...ISOLATED TORNADOES WILL BE POSSIBLE. ...FLOODING... LOCALLY HEAVY RAINFALL COULD OCCUR ACROSS THE HIGHWAY 82 CORRIDOR AS THUNDERSTORMS DEVELOP AND CROSS THE SAME LOCATIONS REPEATEDLY FOR A FEW HOURS THROUGH THIS EVENING. SOME TEMPORARY PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS WILL BE POSSIBLE. SOUTHERLY WINDS HAVE BROUGHT IN WARM MOIST AIR FROM THE GULF OF MEXICO. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION BY EARLY THIS EVENING. AS THE DISTURBANCE MOVES EAST...ALONG A NEARLY STATIONARY BOUNDARY IN NORTH MISSISSIPPI...THUNDERSTORMS WITH LOCALLY HEAVY RAINS ARE LIKELY TO DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HAZARDOUS WEATHER OPERATIONS...WILL BE NEEDED THROUGH THIS EVENING MAINLY NORTH OF INTERSTATE 20. OTHERWISE... ACTIVATION IS NOT EXPECTED WEDNESDAY THROUGH NEXT MONDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Oct 19, 10:01 AM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1001 AM CDT TUE OCT 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG DERMOTT 33.53N 91.44W
10/19/2004 CHICOT AR LAW ENFORCEMENT
TREES DOWN.
&&
WILSONLocal storm report, Oct 19, 10:02 AM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1002 AM CDT TUE OCT 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM TSTM WND DMG DERMOTT 33.53N 91.44W
10/19/2004 CHICOT AR LAW ENFORCEMENT
TREES DOWN.
&&
WILSONLocal storm report, Oct 19, 10:56 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1056 AM CDT TUE OCT 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG GREENVILLE 33.39N 91.05W
10/19/2004 WASHINGTON MS EMERGENCY MNGR
ONE TREE DOWN.
&&
WILSONLocal storm report, Oct 19, 11:09 AM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1109 AM CDT TUE OCT 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HAIL LEXINGTON 33.12N 90.05W
10/19/2004 0.25 INCH HOLMES MS LAW ENFORCEMENT
&&
WILSONSpecial weather statement, Oct 19, 11:18 AM CDT, 4 hours 41 minutes before
MSZ036-037-191700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1118 AM CDT TUE OCT 19 2004 AT 1118 AM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EASTERN HOLMES COUNTY...MOVING EAST AT 30 MPH INTO WESTERN ATTALA COUNTY. THIS STORM WILL BE CAPABLE OF PRODUCING PEA SIZED HAIL AND WIND GUSTS TO 45 MPH. THIS STORM WILL EFFECT FAR EAST CENTRAL HOLMES COUNTY THROUGH 1130...THEN EFFECT COMMUNITIES AROUND ETHEL BY 1150 AM.
Special weather statement, Oct 19, 3:45 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 0345 PM CDT TUE OCT 19 2004 MSZ040-047>049-053>056-063>066-072>074-192145- CLAIBORNE MS-COPIAH MS-COVINGTON MS-FORREST MS-HINDS MS-ISSAQUENA MS- JEFFERSON DAVIS MS-JONES MS-LAMAR MS-LAWRENCE MS-MARION MS-RANKIN MS-SIMPSON MS-SMITH MS-WARREN MS- TORNADO WATCH NUMBER 866 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... CLAIBORNE... COPIAH... COVINGTON... FORREST... HINDS... ISSAQUENA... JEFFERSON DAVIS...JONES... LAMAR... LAWRENCE... MARION... RANKIN... SIMPSON... SMITH... WARREN... MSZ050>052-057-058-192145- CLARKE MS-JASPER MS-LAUDERDALE MS-NEWTON MS-SCOTT MS- TORNADO WATCH NUMBER 866 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... CLARKE... JASPER... LAUDERDALE... NEWTON... SCOTT...
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 7:00 PM CDT | Tornado Warning | JAN | Clay, Webster | 30 min |
| Oct 18, 7:31 PM CDT | Tornado Warning | JAN | Clay | 14 min |
| Oct 19, 10:15 AM CDT | Severe Thunderstorm Warning | JAN | Holmes | 45 min |
| Oct 19, 2:04 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 56 min |
| Oct 19, 3:05 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 25 min |
| Oct 19, 3:06 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 24 min |
| Oct 19, 3:10 PM CDT | Tornado Warning | JAN | Attala, Holmes, Madison, Yazoo | 35 min |
| Oct 19, 3:46 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 44 min |
| Oct 19, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 47 min |
| Oct 19, 4:43 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 17 min |
| Oct 19, 4:46 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 44 min |
| Oct 19, 6:54 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 51 min |
Nearby
Tornado Warnings in Mississippi, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.